Announcement

Collapse
No announcement yet.

Q for Zanaflex users

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Q for Zanaflex users

    Is this a fast acting drug ? Would you know it was helping within the first dose or two ? Does it need to build up in your system awhile first ?
    I started 4 days ago on 4mg tid along with my max dose oral baclofen with no noticeable change. Spasm's and excess tone rage on.
    DIGG.

    #2
    Baclofen had no effect on me, even at max dosage. I now take 4.5 mg Zanaflex 5 times a day, and it seems to help with spasticiity...at least I notice if I miss a dose.

    If I remember right, it takes about 2 hrs to "kick in" and then only lasts for about 4 hours...that's why I take it so often...to keep it in my system.

    Comment


      #3
      For Chris it kicks in at about 30 mins to 1 hour, but only lasts around 4 hours then he needs another dose.
      Rebecca
      Wife and Caregiver, husband has Secondary Progressive MS, wheelchair bound, unable to work, MS still progressing.
      Mother of 2 active boys!

      Comment


        #4
        Yes but always started at the lowest dose and might can increase after a week or so. But SCI spasticity can be so severe that pills don't help or they have side effects and that is why some get the intrathecal baclofen pump.What instructions did your porvider give you? call them and see if you need an increase.Usually use for atleast a week before increasing.
        CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          Well the zanaflex didn't work out. The good news is he's having me take the pump trial next week. I hope that works. Its a bitch when your own body is your worst enemy.


          thanks.
          DIGG.

          Comment


            #6
            Originally posted by SCI-Nurse View Post
            Yes but always started at the lowest dose and might can increase after a week or so. But SCI spasticity can be so severe that pills don't help or they have side effects and that is why some get the intrathecal baclofen pump.What instructions did your porvider give you? call them and see if you need an increase.Usually use for atleast a week before increasing.
            CWO
            is there anything else beside bacoflen ? i take 4mg zanat night only

            but i am really getting tired of stiffiness spasticiy and clonics bafoflen pump almost killed me and now 10mg of bacoflen is scary?

            did not mean to hijack thread

            Comment


              #7
              You could try increasing the zanaflex, with your doctor's advice. That might be an alternative for you.
              CKF
              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

              Comment


                #8
                I went to a Physical Rehab Specialist (MD) the other day, and he noted that Zanaflex sometimes causes liver problems in higher doses (I take 20mg/day) which none of the 10 or so doctors I've seen over the last couple of years ever mentioned. He suggested liver testing at least once a year.

                He also mentioned that I might benefit from Botox injections in my hamstrings to increase range of motion in my legs. Frankly, that scares me, since its the "stiffness" in my legs that allows me to stand and walk the short distances I do.

                Comment


                  #9
                  Botox is usually site specific. By that I mean, the effect is in the targeted muscles. However, you need someone skilled at injecting to make sure it is done to the trigger points.

                  Don't know if this helps you or not.

                  CKF
                  The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                  Comment

                  Working...
                  X